Alert archive / Louisiana / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 53, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 2, 2019, 8:03 AM CDT for Rapides Parish, Vernon Parish, Louisiana. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2019, 8:03 AM CDT (13:03 UTC)
- Expired
- May 2, 2019, 8:45 AM CDT
- In force
- 42 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Rapides Parish, LA, Vernon Parish, LA
The radar
The Ft Polk radar (KPOE), 7 km from the middle of the area, began a volume at 13:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 1.1 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1367 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.4
The text
As transmitted.
260 WUUS54 KLCH 021303 SVRLCH LAC079-115-021345- /O.NEW.KLCH.SV.W.0053.190502T1303Z-190502T1345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Lake Charles LA 803 AM CDT Thu May 2 2019 The National Weather Service in Lake Charles has issued a * Severe Thunderstorm Warning for... Northwestern Rapides Parish in central Louisiana... Northeastern Vernon Parish in west central Louisiana... * Until 845 AM CDT. * At 802 AM CDT, a severe thunderstorm was located over Slagle, moving east at 25 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Slagle, Clifton, Lacamp, Leander, Sieper and Simpson. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3113 9319 3123 9317 3141 9280 3115 9271 TIME...MOT...LOC 1302Z 253DEG 20KT 3118 9314 HAIL...0.75IN WIND...60MPH $$ Warthen
3 follow-up statements
570 WWUS54 KLCH 021313 SVSLCH Severe Weather Statement National Weather Service Lake Charles LA 813 AM CDT Thu May 2 2019 LAC079-115-021345- /O.CON.KLCH.SV.W.0053.000000T0000Z-190502T1345Z/ Rapides LA-Vernon LA- 813 AM CDT Thu May 2 2019 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CDT FOR WEST CENTRAL RAPIDES AND NORTHEASTERN VERNON PARISHES... At 812 AM CDT, a severe thunderstorm was located near Slagle, moving east at 25 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Leander, Lacamp and Sieper. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3114 9306 3122 9308 3134 9278 3115 9271 TIME...MOT...LOC 1312Z 259DEG 22KT 3116 9303 HAIL...<.75IN WIND...60MPH $$ Warthen
876 WWUS54 KLCH 021330 SVSLCH Severe Weather Statement National Weather Service Lake Charles LA 830 AM CDT Thu May 2 2019 LAC079-115-021345- /O.CON.KLCH.SV.W.0053.000000T0000Z-190502T1345Z/ Rapides LA-Vernon LA- 830 AM CDT Thu May 2 2019 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CDT FOR WEST CENTRAL RAPIDES AND EAST CENTRAL VERNON PARISHES... At 829 AM CDT, a severe thunderstorm was located over Lacamp, or 8 miles west of Hineston, moving east at 30 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Leander, Lacamp and Sieper. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3114 9300 3127 9295 3134 9278 3115 9271 TIME...MOT...LOC 1329Z 259DEG 26KT 3118 9289 HAIL...<.75IN WIND...60MPH $$ Warthen
838
WWUS54 KLCH 021338
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
838 AM CDT Thu May 2 2019
LAC079-115-021348-
/O.EXP.KLCH.SV.W.0053.000000T0000Z-190502T1345Z/
Rapides LA-Vernon LA-
838 AM CDT Thu May 2 2019
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL RAPIDES AND EAST
CENTRAL VERNON PARISHES WILL EXPIRE AT 845 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
LAT...LON 3114 9300 3127 9295 3134 9278 3115 9271
TIME...MOT...LOC 1338Z 253DEG 20KT 3119 9284
$$
WarthenWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 7:10 AM CDT, 53 minutes earlier.
Area forecast discussion, May 2, 7:10 AM CDT, 53 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 710 AM CDT Thu May 2 2019 .DISCUSSION... 02/12Z TAF Issuance. && .AVIATION... A band of strong tstms extends from Toledo Bend Reservoir to Jasper to Kountze. This activity is moving east/southeast and is expected to affect the AEX terminal later this morning. While model guidance indicates convection diminishing prior to reaching BPT, radar trends suggest a weakening cluster of storms could also affect this location in a few hours. This will bear monitoring, with amendments possibly needed should activity stay intact as it approaches BPT. Otherwise, a mix of MVFR/VFR cigs will lift and become VFR through mid/late morning. Convection should mainly affect northern portions of the area today. With this in mind, inserted TEMPO group at AEX from late morning through early aftn as this morning's convection diminishes and aftn heating interacts with any leftover boundaries. Showers and storms should decrease by sunset, with low clouds/MVFR cigs expected to return late tonight. 24 && .PREV DISCUSSION... /issued 430 AM CDT Thu May 2 2019/ SYNOPSIS... Northwest portions of the forecast area may experience some showers or storms today as an intense line of thunderstorms may try to sneak in during the morning hours, with any residual meso- scale boundaries having the potential to work with daytime heating to focus additional storms this afternoon. Otherwise, remainder of the forecast area will continue to see warm and muggy conditions. Showers and storms still looking likely from late Friday into Saturday as an upper level disturbance will push a surface front into the forecast area. Locally heavy rainfall and frequent cloud to ground lightning look like the main hazards during this time frame. After brief break on Sunday with some more stable air, a similar pattern will return for early to mid next week with southerlies bringing in warm and humid air, and the sub-tropical storm track stays just to the northwest. Rua DISCUSSION... A warm and muggy morning again to start off the day as southerlies prevail and temperatures and dew points are mainly in the 70s. Only difference this early morning is a rather intense line of storms that is over northeast and east central Texas and still trying to move east-southeast toward the forecast area. Activity is likely to begin to weaken as it nears the forecast area due to it out running its energy source and usually climatology speaking, these squall lines will decrease just before daybreak into the early morning or some gusty winds and frequent lightning may affect the far northwest portions. Still consensus of hi-res guidance does bring this weakening activity into portions of the forecast area. mainly upper southeast Texas and west central Louisiana during the first part of the morning. Therefore, will need to keep some pops for that area. Where any residual meso-scale boundaries will have to be monitored later today, as these boundaries may serve to focus daytime heating driven activity. Again, this should be just over the northwest and northern portions of the forecast area. If activity does form, CAPE values could be rather high, and mid level lapse rates steep, that could allow any storm that does to develop to be rather robust. A rather potent southern stream short wave will move out from the Southwest US on Friday and continue to push eastward during the weekend. This will help kick a surface frontal boundary into the forecast area late Friday and early Saturday. Abundant Gulf moisture will be in place for the frontal lift to work with that widespread showers and thunderstorms are expected. Precipitable water values look to average between 1.5-1.6 inches and possibly exceeding 1.75 inches. Therefore, some of the storms could produce some locally heavy rainfall. Severe parameters still don't look overall impressive, especially if activity begins early in the morning that will help keep instability down. Some stable air along with some upper level ridging is noted behind the short wave on Sunday and therefore, not expecting any rainfall on that day, with maybe a little less humid conditions. Similar pattern returns early next week with high pressure off to the east ridging back into the forecast area to provide deep southerlies to bring back warm and humid conditions. A rather potent upper level disturbance is noted in the guidance that will push over as early as Monday night (GFS) or Tuesday (ECMWF) to provide a good chance of showers and thunderstorms. Heavy rainfall could be in store if early guidance indications of bringing in high anomalous air with precipitable water values between 1.8-2.0 inches. Then it looks like the southern stream storm track will set up to the northwest of the forecast area with most of the main activity just missing us. Rua MARINE... Gradient over the coastal waters seems to have reduced enough that southerly winds this morning are not quite as strong and gusty as the past couple of days. Therefore, will leave out the small craft exercise caution headline on the next marine forecast. Light to moderate southerly winds will prevail into Saturday as high over the western Atlantic will continue to ridge into the coastal waters. An upper level disturbance will push a surface front to very near or into the coastal waters on Saturday. This will bring widespread showers and thunderstorms. Winds and seas will be locally higher near the storms, along with frequent cloud to water lightning. The front will dissipate on Sunday, with moderate and breezy south winds returning on Monday as the next low pressure system develops over the Southern Plains. Rua && .PRELIMINARY POINT TEMPS/POPS... AEX 87 67 84 66 / 40 20 20 60 LCH 86 71 84 70 / 10 10 20 70 LFT 87 70 85 71 / 10 0 10 40 BPT 86 72 83 70 / 10 10 20 70 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && AVIATION...24
Hazardous weather outlook, May 2, 4:40 AM CDT, 3 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 440 AM CDT Thu May 2 2019 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 031115- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 440 AM CDT Thu May 2 2019 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight A few strong thunderstorms with gusty winds to 40 mph, locally heavy down pours, and frequent cloud to ground lightning may enter portions of upper southeast Texas and west central Louisiana during the early morning. Another round of storms may form upper Southeast Texas and central Louisiana this afternoon. Some of these storms again may be strong with gusty winds, hail, locally heavy down pours, and frequent cloud to ground lightning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Widespread showers and thunderstorms are expected across the entire area late Friday into Saturday. Locally heavy rainfall that may lead to street flooding and frequent cloud to ground lightning will be possible with the stronger storms. Another round of storms will be possible on Tuesday. These storms again may produce locally heavy rainfall and frequent cloud to ground lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ430-432-435-450-452-455-470-472-475-031115- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 440 AM CDT Thu May 2 2019 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Widespread showers and thunderstorms are expected on late Friday into Saturday. The storms will produce locally higher winds and seas, along with frequent cloud to water lightning. Another round of showers or thunderstorms will be possible on Tuesday, with frequent cloud to water lightning the main hazard. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, May 2, 5:21 AM CDT, 2 hours 42 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
521 AM CDT Thu May 2 2019
TXZ180-259-021100-
Northern Jasper TX-Tyler TX-
521 AM CDT Thu May 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR TYLER AND NORTHWESTERN JASPER
COUNTIES UNTIL 600 AM CDT...
At 521 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Corrigan, or 9 miles northwest of Chester, moving east
at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Woodville, Colmesneil, Chester, Ebenezer, Town Bluff, Rockland,
Ivanhoe, Hillister and Sam Rayburn Dam.
LAT...LON 3106 9456 3106 9453 3104 9450 3105 9449
3103 9448 3103 9447 3104 9444 3111 9408
3060 9421 3074 9460 3099 9466 3101 9465
TIME...MOT...LOC 1021Z 278DEG 32KT 3103 9470
24Special weather statement, May 2, 6:03 AM CDT, 2 hours before
Special Weather Statement
National Weather Service Lake Charles LA
603 AM CDT Thu May 2 2019
TXZ180-201-259-260-021145-
Hardin TX-Northern Newton TX-Northern Jasper TX-Tyler TX-
603 AM CDT Thu May 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR TYLER...NORTHWESTERN NEWTON...
NORTHEASTERN HARDIN AND JASPER COUNTIES UNTIL 645 AM CDT...
At 603 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northwest of Ebenezer to 10 miles
northwest of Wildwood. Movement was east at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Jasper, Silsbee, Woodville, Colmesneil, Ebenezer, Fred, Rockland,
Wildwood, Warren, Town Bluff, Browndell, Caney Head, Farrsville,
Magnolia Springs, Mt. Union, Spurger, Harrisburg, Village Mills,
Ivanhoe and Sam Rayburn Dam.
LAT...LON 3049 9454 3071 9459 3106 9436 3111 9406
3114 9403 3116 9391 3117 9370 3038 9414
3049 9463
TIME...MOT...LOC 1103Z 278DEG 23KT 3112 9424 3060 9458
24Special weather statement, May 2, 6:45 AM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
645 AM CDT Thu May 2 2019
LAZ027-TXZ180-201-259>262-021230-
Vernon LA-Hardin TX-Southern Newton TX-Northern Newton TX-
Northern Jasper TX-Southern Jasper TX-Tyler TX-
645 AM CDT Thu May 2 2019
...SPECIAL WEATHER STATEMENT...
At 645 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southeast of Pineland to near Fred.
Movement was east at 35 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Jasper, Newton, Kirbyville, Toledo Bend Dam, Call, Fred, Bon Weir,
Burkeville, Hornbeck, Trout Creek, Farrsville, Magnolia Springs, Burr
Ferry, Old Salem, Mayflower, Mt. Union, Spurger, Jamestown,
Roganville and Harrisburg.
LAT...LON 3078 9359 3076 9361 3072 9361 3064 9368
3059 9368 3058 9373 3054 9374 3052 9371
3049 9371 3051 9434 3115 9395 3118 9362
3117 9358 3120 9355 3124 9356 3128 9353
3128 9344 3136 9338
TIME...MOT...LOC 1145Z 268DEG 31KT 3118 9386 3054 9427
24Special weather statement, May 2, 7:23 AM CDT, 40 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
723 AM CDT Thu May 2 2019
LAZ027-021315-
Vernon LA-
723 AM CDT Thu May 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN VERNON PARISH UNTIL 815
AM CDT...
At 722 AM CDT, Doppler radar was tracking a strong thunderstorm near
Hornbeck, or near Anacoco, moving east at 35 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Leesville, Anacoco, Slagle, Hornbeck, Lacamp, Kurthwood, Hutton,
Leander and Simpson.
LAT...LON 3136 9299 3134 9298 3132 9288 3129 9288
3129 9286 3127 9285 3115 9283 3111 9352
3124 9355 3128 9353 3128 9344 3136 9339
3137 9303
TIME...MOT...LOC 1222Z 255DEG 30KT 3126 9345
24The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:23 AM CDT | Special Weather Statement | LCH | Vernon | 52 min |
| May 2, 8:17 AM CDT | Special Weather Statement | LCH | Vernon | 28 min |
| May 2, 8:41 AM CDT | Special Weather Statement | LCH | Allen, Rapides | 49 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.